Post # 1
DH and I had been casually discussing when to start TTC since our wedding last July. Originally, we were thinking of waiting for another year or two, but he surprised me on Easter saying he wanted to start right then and there. At first, I kind of freaked out, but I’ve been stalking these boards for about a year now and I feel like I’m prepared enough to start. We definitely want kids, I just figured it’d be a little later on (I’m 25, he’s 26).
So I stopped taking BC mid-cycle. I had only taken 3 active pills before we decided to stop taking them all together. I guess I didn’t know what to expect, but I figured I’d end up with a crazy cycle because I had been on BC for 9 years. I got my period 4 days later. Does this sound normal? I was worried at first, but maybe this is a good sign? Like maybe it’s akin to stopping active pills at the end of your 21 active days, and then you get your period shortly after? I don’t know. I guess I’m just wondering if anyone has had a similar experience.
Post # 3
@xstine515: You should definitely get your period if you stop the active pills. It’s like the BC’s way of telling your body to go back to its business! I have not gone to BCP TTC but when I accidently missed a pill… realizing it 24 hours late… I realized because I got a full blown period. I took the missing pill, the period went away, and came back again once I finished the active pills. It might take your body a few cycles (can, not always) to get back into regular cycles (if you were regular before) so don’t get too discouraged if ovulation is not lining up like you’re used to! Hope that helps! So you might not get your period 28 days from the time you started your period post=stopping the pills, but that’s just because your body is finding its natural rhythm again. Make sense? Bees, correct me if I’m wrong!
Post # 4
Yeah, bcp is additional hormones that like your natural cycle a drop in their level stimulates your period. Anytime you take some and then stop I would expect at least spotting. How long ot takes to re-regulate is different for everybody.
Post # 5
I have stopped taking my pill mid-cycle before and about 2 days later I got my period.
I think you will be fine, just give it a few cycles off the pill to get itself regulated.
And yay! That is exciting! I can’t wait to start TTC – we will start in July.
Post # 6
Everyone reacts differently to going off BC! I continued to be regular like clockwork for a while, and now I’m all over the place. (I didn’t stop in the middle of a cycle, however.) Like PP said, going off the artificial hormones, especially before they’ve really started to kick in, is a signal to your body.
Post # 7
i think that is normal to get your period after stopping bcp even mid cycle (i had taken 10 pills in the pack). i stopped the Wednesday after Easter and got a really heavy period Sat, sunday, monday then tapered off tuesday.
sounds like you and i are TTC after going off pills at the same time! good luck to you!!!
Post # 8
@lilsweetie: Oh gosh that’s seriously the same thing that happened to me! Last pill I took was on Sunday, and I got AF on Thursday morning – really heavy for 2 days, then medium the next, then minimal the next day. It’s probably one of the shorter periods I’ve had. Mine have generally been 5-6 days, so hopefully this pattern stays haha (not counting on it).
Good luck to you too!
And thanks ladies, for your insight.
Post # 9
@xstine515: The “period” you get if you stop BCP in the middle of a cycle is called a withdrawal bleed and it’s basically your body’s way of coming down off of hormones. You will likely have a real period in about 3 weeks, which will start a new cycle.
Post # 10
@septcabride: So if it was a withdrawal bleed, do you think that I may not ovulate until my next cycle? I just bought OPKs and I’m attempting to chart, so I guess I’ll try to keep track.
Post # 11
@xstine515: Either way is possible and there is just no way to know… Some people are at their most fertile immediately after stopping BCP, but other women experience wonky cycles and/or anovulatory cycles for months after BCP. (I O’ed my first month off BCP, but it was the latest O I have ever had and it definitely took a few cycles for me to get regular – and I know I am extremely lucky.) You’ve already gone off, so I think your best bet is to keep charting and using OPKs and see what happens.
For other people reading this – it is really best to finish a BCP pack when starting TTC so you know where you are in your cycle.
Post # 12
Period 4 days after suddenly stopping would be normal for me… I always started my period 4 days after my last pill in the past.
Post # 13
I know this is an old post bit I was wondering if anyone could please give me some advise. My daughter is 9 months old and my husband and I have made the decision to start trying for baby#2. I have been on the pill for 6 months and I got my period last week and took my first active tablet again on Saturday, we made the decision on Monday, therefore I ended up having 2active tablets after my standard ‘monthly’ period. It is now Thursday and I have started bleeding again and feeling very dizzy and nauseous. Does anyone have any advise on if this is normal and if anyone else has done this- how long do you think it will take to get pregnant again? It might sound like a silly question but it took us 2 years and 1 miscarriage to conceive my daughter. Thankyou
Post # 14
@xstine515: sorry, I am new to this forum and was trying to reply to your post but I think I just added my own message!! I was curious to find out how you went on your journey TTC?